Mississippi, 2001

Damaging Wind in Mississippi, July 5, 2001

July 5, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 2:15 PM CST, 5 minutes earlier.

Area forecast discussion, Jul 5, 2:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT THU JUL 5 2001

UPPER ANALYSIS CONTINUE TO SHOW VORT MAX OVER EASTERN ARKANSAS AND
WEST TENNESSEE AND BROAD ANTICYCLONIC CIRCULATION OVER COLORADO. IN
ADDITION...A CLOSED LOW JUST SOUTH OF THE HUDSON BAY WAS NOTED.
SURFACE ANALYSIS INDICATED A COLD FRONT NORTHEAST UNITED STATES TO
THE TENNESSEE VALLEY TO SOUTH MISSOURI TO NEBRASKA.  THIS MORNING
SIL SOUNDING INDICATED PRECIPITABLE WATER VALUE AROUND 2.2 INCHES
AND NO CAP WHICH WILL CONTINUE TO ASSIST THUNDERSTORM DEVELOPMENT.

SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD
AGREEMENT. FORECAST PROBLEM OF TODAY IS VORT MAX IN NORTHERLY FLOW
TRIGGERING THUNDERSTORMS TONIGHT AND HIGH TEMPERATURES OVER THE
WEEKEND AND THE FIRST PART OF THE WORK WEEK. SHORT RANGE MODELS
PEGGED THE SLIVER OF DRY AIR...40 PERCENT MINIMUM RH VALUES JUST
NORTH OF THE GULF COAST AND SOUTH OF THE SHORT WAVE OVER THE MID
SOUTH. NORTHWEST FLOW ALOFT OVER THE MID SOUTH AND MISSISSIPPI MAY
BE ENOUGH TO KEEP VORT MAX FROM TRACKING OVER THE ENTIRE FORECAST
AREA...JUST EAST HALF TONIGHT. WITH SHORT WAVE TRACKING OVER THE
FORECAST AREA TONIGHT...WILL LEAVE POPS TIMING OPEN FOR EAST HALF
FORECAST AREA. UPPER LEVEL HIGH OVER COLORADO IS EXPECTED TO BUILD
SLIGHTLY EAST ALLOWING THE FLOW ALOFT MORE NORTHERLY THROUGH FRIDAY.
ALTHOUGH THE SURFACE FRONT IS NOT EXPECTED TO APPROACH THE FORECAST
AREA ...NORTHERLY FLOW AND EXITING TROUGH OVER NORTHEAST UNITED
STATES WILL BRING VERY DRY AIR AT THE LOWER AND MID LAYERS OVER MOST
OF THE FORECAST AREA SAT AND SUN. IN ADDITION...THICKNESS VALUES
INCREASED FROM 573 TO 577 DECAMETERS BY THE SAT. THERE IS SOME
UNCERTAINTY ABOUT THE WARM AIR WORKING ITS WAY DOWN TOWARD THE
COAST. IF THESE THE -5 TO -3 TEMPERATURES RESIDE NEAR 5H
HIGH...SURFACE DAY TIME TEMPERATURES MAY NOT BE AS WARM. WILL GO
WITH THE OUTLOOK AGAIN AS MID DAY SAT...SUN AND MON.

HERE ARE SOME NUMBERS TO PONDER

MCB 72/95/72/96 3201
BTR 73/94/74/95 3201
MSY 75/93/76/94 2311
GPT 74/92/94/93 3311

.NEW...NONE
LA...HEAT OUTLOOK FOR LAZ060>064.
MS...NONE.

18

In the hours before

Special weather statement, Jul 5, 10:00 AM CST, 4 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUL 5 2001

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI THROUGH TONIGHT. IN ADDITION...A WEAK SURFACE
TROUGH WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON AND EVENING.

.THUNDERSTORMS...
THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND
LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON MAINLY AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM
THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS. A FEW STORMS COULD REACH SEVERE
THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND
SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF
THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE
THROUGH TONIGHT.

ACTIONS...DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS
THAT DEVELOP...NO ACTIONS ARE EXPECTED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
July 5, 2:20 PM CST
Where
Harrison County, 3 mi W of Lyman
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
30.500, -89.167

Thunderstorm wind gusts blew down several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257908.